Alert archive / Missouri / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 130, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jul 19, 2001, 1:47 PM CDT for Washington County, Missouri. It was in force for 43 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jul 19, 2001, 1:47 PM CDT (18:47 UTC)
- Expired
- Jul 19, 2001, 2:30 PM CDT
- In force
- 43 min
- Issued by
- NWS St. Louis, MO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Washington County, MO
The radar
The St Louis radar (KLSX), 78 km from the middle of the area, began a volume at 18:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 19, 2:05 PM CDT | Thunderstorm Wind 55 E | Cadet, MO | The Sheriff Department reported trees and power lines down in the Cadet area. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 6.8 hours before the alert went out and 283 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1718 J/kg
- Mixed-layer CIN
- -137 J/kg
- Mixed-layer LCL
- 1194 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLSX 191847 SVRSTL MOC221-191930- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ST LOUIS MO 147 PM CDT THU JUL 19 2001 THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WASHINGTON COUNTY IN EAST CENTRAL MISSOURI * UNTIL 230 PM CDT * AT 147 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 11 MILES WEST OF POTOSI...MOVING SOUTHEAST AT 30 MPH. * LOCATIONS IN THE PATH... POTOSI IRONDALE SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. LAT...LON 3820 9111 3775 9111 3775 9066 3821 9065
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 2:30 AM CDT, 11 hours 17 minutes earlier.
Area forecast discussion, Jul 19, 2:30 AM CDT, 11 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 230 AM CDT THU JUL 19 2001 MCS ACRS NW MO BEGINNING TO ROLL SEWD IN LN WITH THICKNESS. RUC FCSTS SGNFNT 850 THETA-E ADVCTN AND MSTR CNVGC FM CNTRL IA INTO NE MO ATTM. FEW CELLS WERE DVLPG ACRS CNTRL IA DURG PAST HR OR SO IN RESPONSE. COOD SEE A REPEAT OF WED'S WX WITH DVLPMNT DURG THE DAY ALG OUTFLOW BNDRY FM CURRENT CONVECTION. MESOETA'S QPF LOOKS RNSBL THRU THE PD WITH ANTHR MCS EXPCTD TNGT. SYSTM SHOOD THEN ROLL SEWD AND AFFCT MUCH OF CWA ON FRI. MODELS PICK UP ON MCV BY NOON WITH SGNFNT PVA FCST ACRS MUCH OF AREA DURG THE AFTN. LKLY POPS ACRS MST OF AREA FOR A START FOR TODAY WITH HIEST POPS ACRS NE MO FOR THIS MRNG. ETA'S TIME CROSS SECTS IN REGARD TO VV LOOK LIKE WNTR. .STL...NONE
In the hours before
Special weather statement, Jul 19, 8:32 AM CDT, 5 hours 15 minutes before
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-191700- SEVERE WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE ST LOUIS MO 645 AM CDT THU JUL 19 2001 THE SEVERE WEATHER THREAT: THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE ENTIRE AREA. FOR THE PERIOD: TODAY AND TONIGHT. THE WEATHER OUTLOOK: SHOWERS AND THUNDERSTORMS HAVE BROKEN OUT ALONG THE MISSISSIPPI RIVER EARLY THIS MORNING AND WILL MOVE SOUTHEAST. A COUPLE OF THESE HAVE ALREADY SHOWN SEVERE TENDENCIES. THESE AND OTHER STORMS WHICH FORM ALONG THE OUTFLOW BOUNDARIES LATER TODAY ALONG WITH THE VERY UNSTABLE ATMOSPHERE OVER MISSOURI HAVE PROMPTED THE NATIONAL WEATHER SERVICE TO EXPAND THE SEVERE THREAT TO INCLUDE THE ENTIRE ST LOUIS FORECAST AREA. ILLINOIS HAS BEEN ADDED TO THE THE THREAT AREA. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE REGION. A FEW STORMS WILL LIKELY BECOME SEVERE IN THE VERY WARM AND UNSTABLE CONDTIONS. THE THREAT WILL BE DAMAGING WINDS WITH SOME LARGE HAIL. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE AS SLOW MOVING THUNDERSTORMS PRODUCE TORRENTIAL DOWNPOURS. PwEDIGO
Special weather statement, Jul 19, 10:15 AM CDT, 3 hours 32 minutes before
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-191700- SEVERE WEATHER OUTLOOK...CORRECTION TO WORDING AND TIMES NATIONAL WEATHER SERVICE ST LOUIS MO 1015 AM CDT THU JUL 19 2001 THE SEVERE WEATHER THREAT: THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE ENTIRE AREA. FOR THE PERIOD: TODAY AND TONIGHT. THE WEATHER OUTLOOK: SHOWERS AND THUNDERSTORMS HAVE BROKEN OUT ALONG THE MISSISSIPPI RIVER EARLY THIS MORNING AND WILL MOVE SOUTHEAST. A COUPLE OF THESE HAVE ALREADY SHOWN SEVERE TENDENCIES. THESE AND OTHER STORMS WHICH FORM ALONG THE OUTFLOW BOUNDARIES LATER TODAY ALONG WITH THE VERY UNSTABLE ATMOSPHERE OVER MISSOURI HAVE PROMPTED THE NATIONAL WEATHER SERVICE TO EXPAND THE SEVERE THREAT TO INCLUDE THE ENTIRE ST LOUIS FORECAST AREA. ILLINOIS HAS BEEN ADDED TO THE THE THREAT AREA. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE REGION. A FEW STORMS WILL LIKELY BECOME SEVERE IN THE VERY WARM AND UNSTABLE CONDITIONS. THE THREAT WILL BE DAMAGING WINDS WITH SOME LARGE HAIL. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE AS SLOW MOVING THUNDERSTORMS PRODUCE TORRENTIAL DOWNPOURS. PEDIGO
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 1:00 PM CDT | Severe Thunderstorm Warning | LSX | Crawford, Washington | 45 min |
| Jul 19, 2:32 PM CDT | Severe Thunderstorm Warning | LSX | Osage | 28 min |
| Jul 19, 3:28 PM CDT | Severe Thunderstorm Warning | LSX | Boone | 47 min |
| Jul 19, 4:24 PM CDT | Severe Thunderstorm Warning | LSX | Boone, Callaway | 51 min |
| Jul 19, 4:34 PM CDT | Flash Flood Warning | LSX | Boone | 6 hr |
| Jul 19, 4:50 PM CDT | Severe Thunderstorm Warning | LSX | Cole, Osage | 40 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.